Texas, 2003Hail and Damaging Winds in Texas, August 27, 2003
August 27, 2003 · NWS FWD · 9 events in 6 counties and zones
7 thunderstorm wind, 1 heavy rain, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 27, 2:20 PM CST, 10 minutes earlier.
Area forecast discussion, Aug 27, 2:20 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT WED AUG 27 2003
UPPER LEVEL HIGH PRESSURE ACROSS THE SOUTHERN HALF OF THE U.S. WILL
BREAK DOWN OVER THE NEXT FEW DAYS AS A TROUGH OF LOW PRESSURE
DEVELOPS ACROSS THE NORTHERN U.S. THIS TROUGH IS FORECAST TO
TRANSLATE EASTWARD THROUGH THE WEEKEND AND ALLOW COOLER AIR TO MOVE
INTO CENTRAL AND SOUTHERN U.S. BY THE WEEKEND. MODELS HAVE BEEN
RELATIVELY CONSISTENT ON THE SPEED OF THE FRONT WITH FRONTAL PASSAGE
ACROSS NORTH TEXAS SATURDAY AFTERNOON THROUGH EARLY SUNDAY.
A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE OVER NORTH TEXAS
AHEAD OF THE FRONT AND THIS WILL YIELD SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY SATURDAY AND SUNDAY WITH ADDITIONAL
LIFT FROM THE FRONT. HAVE DECIDED TO RAISE POPS LABOR DAY DUE TO
ISENTROPIC LIFT OVER THE FRONTAL SURFACE.
EXPECT TEMPERATURES TO REMAIN IN THE MID 90S EACH AFTERNOON THROUGH
FRIDAY. SLIGHTLY COOLER TEMPERATURES ARE EXPECTED SATURDAY...
ESPECIALLY ACROSS THE NORTH. HIGHS ON SUNDAY SHOULD REMAIN IN THE
80S UNDER MOSTLY CLOUDY SKIES. EXPECT A SLOW WARMUP MONDAY THROUGH
WEDNESDAY.
FCSTID = 59
DFW 76 96 76 94 / 30 20 20 30
ACT 73 98 74 96 / 30 20 20 30
PRX 74 94 72 94 / 30 30 30 30
DTO 72 96 74 94 / 30 20 20 30
TKI 74 96 73 94 / 30 20 20 30
DAL 76 96 76 94 / 30 20 20 30
TRL 74 96 75 94 / 30 30 30 30
CRS 74 96 74 96 / 30 30 20 30
TPL 71 97 73 96 / 30 20 20 30
.FWD...
TX...NONE.
Hazardous weather outlook, Aug 27, 12:00 PM CST, 2 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT WED AUG 27 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS
.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS ONCE AGAIN
THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING DOWNBURST WINDS AND HAIL TO THE SIZE OF QUARTERS...AS WELL
AS CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED AGAIN ON FRIDAY. THUNDERSTORMS WILL BE LIKELY SATURDAY AND
SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. THERE WILL BE A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON LABOR DAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH
THIS EVENING.
Event by event
7 thunderstorm wind, 1 heavy rain, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Van Zandt
- When
- August 27, 2:30 PM CST
- Where
- Van Zandt County, Edgewood
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Roof and structural damage was reported at Edgewood from high winds.
Thunderstorm Wind, Grayson
- When
- August 27, 2:59 PM CST
- Where
- Grayson County, Pottsboro
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.667, -98.117
A boat shed was unroofed west of Pottsboro.
Thunderstorm Wind, Rockwall
- When
- August 27, 3:41 PM CST
- Where
- Rockwall County, 2 mi E of Blackland
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.667, -98.117
A truck was overturned and power lines were blown down by high winds.
Thunderstorm Wind, Bosque
- When
- August 27, 4:05 PM CST
- Where
- Bosque County, Iredell
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.667, -98.117
Large tree limbs were broken by high winds.
Heavy Rain, Tarrant
- When
- August 27, 4:20 PM CST
- Where
- Tarrant County, Ft Worth
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.667, -98.150
Street flooding was reported on North Beach Street north of Inteerstate 820.
Thunderstorm Wind, Palo Pinto
- When
- August 27, 5:20 PM CST
- Where
- Palo Pinto County, Brazos
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.700, -95.883
Cooperative Observer reported numerous large tree limbs down.
Thunderstorm Wind, Palo Pinto
- When
- August 27, 5:35 PM CST
- Where
- Palo Pinto County, Brazos
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.750, -96.667
Large tree limbs blown down by high winds.
Hail, Palo Pinto
- When
- August 27, 5:35 PM CST
- Where
- Palo Pinto County, Brazos
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.900, -96.317
Thunderstorm Wind, Palo Pinto
- When
- August 27, 5:36 PM CST
- Where
- Palo Pinto County, 2 mi W of Brazos
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.983, -97.867
A barn was blown down 2 miles west of Brazos on FM 129.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Guam, August 27, 20031 death · 1 event
- Flood and Hail in Ohio, August 27, 2003$242,000 · 50 kt wind · 19 events
- Flooding and Hail in Ohio, August 27, 2003$90,000 · 56 kt wind · 21 events
- Hail and Damaging Winds in Virginia, August 27, 2003$91,000 · 61 kt wind · 15 events
- Damaging Winds and Lightning Strike in Indiana, August 27, 2003$75,000 · 50 kt wind · 8 events
- Damaging Wind and Lightning Strike in Alabama, August 27, 2003$80,000 · 50 kt wind · 2 events
- Flood in Ohio, August 27, 2003$75,000 · 1 event
- Lightning Strike in Florida, August 27, 2003$75,000 · 1 event
- Damaging Wind in South Dakota, August 27, 2003$75,000 · 78 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, August 27, 2003$50,000 · 50 kt wind · 8 events
- Damaging Winds in Iowa, August 27, 2003$61,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Mississippi, August 27, 2003$32,000 · 53 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378960, 5378961, 5378962, 5378963, 5378872, 5378873, 5378874, 5378875, 5378959.